How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Cat Veterinarian
Category: Cat Veterinary
Satisfied Customers: 18965
Experience:  Small animal veterinarian with a special interest in cats, happy to discuss any questions you have.
60269376
Type Your Cat Veterinary Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

My cat swallow one of my sleeping tablet temaze 10 mg she is

Customer Question

My cat swallow one of my sleeping tablet temaze 10 mg she is sleeping now when she get up can't walk probably is this dangerous
Submitted: 1 year ago.
Category: Cat Veterinary
Expert:  Dr. B. replied 1 year ago.

Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you with your wee one today.

How long ago?

How much does she weigh?

Are her gums pink or pale/white?

Can you take a breathing rate for me (count her breaths for 10 seconds + multiply that number by 6)?

Customer: replied 1 year ago.
one hour agoshe wd5 pounds
Customer: replied 1 year ago.
her gums pink
Expert:  Dr. B. replied 1 year ago.

Thank you,

Now I have to say that I am quite concerned about your lass.

We do use this drug in cats, but this is a major overdose for her weight. Therefore, the risk of adverse effects are high. Sedation, wobbliness, and respiratory depression will be our biggest worries but as this is ~20x overdose, this does carry the risk of coma if not treated.

Now since she is already showing signs of sedation, there will be little you can safely do at home. Inducing vomiting is not advisable in sedated animals since there is risk of vomit aspiration into the lungs. Therefore, this is a situation where she should really be hospitalized. Her local vet can start IV fluids to flush the drug out and use activated charcoal +/- gastric lavage (rinsing the stomach out under anesthesia) to remove the rest of this drug and prevent her signs from worsening. And if we do this quickly, we will give her the best chance of overcoming this without harm over the next 12 hours.

In this situation, it would be prudent to get your wee one to the emergency vet. To find your local ER veterinary clinic, you can check www.veccs.org/index.php?option=com_hospitals&nationid=1&Itemid=193

Please take care,

Dr. B.

Expert:  Dr. B. replied 1 year ago.

-----------------------------------------------------------------------------------------------------------------

Please remember to rate my answer when you are satisfied as this is how I am credited for assisting you today. IF you have any lingering questions or concerns, please stop and reply to me via the REPLY or CONTINUE CONVERSATION button with the issue you have. I will be happy to continue further and do everything I can to provide you with the service you seek. Thank you. :)